MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI OFFSET REF IMP SD SHAFT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. MI OFFSET REF IMP SD SHAFT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71364023
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tha, a mi offset reflection imp sd shaft was noticed to be stripped.The procedure was finished without delay using a smith & nephew back up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
D4: lot number updated.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).¿the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tip of the device is stripped and worn down, rendering the device inoperative.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
MI OFFSET REF IMP SD SHAFT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12143795
Report Number1020279-2021-05853
Device Sequence Number3975544
Product Code JDG
UDI-Device Identifier03596010479136
UDI-Public03596010479136
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71364023
Device Catalogue Number71364023
Device Lot Number18JM19700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/26/2021
09/17/2021
09/17/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/27/2021
09/20/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1